CSN Login
Members Online: 5

You are here

Started Xtandi - here's hoping

Bill91101
Posts: 79
Joined: Apr 2009

Started Xtandi 8-18-21. 160 mg once a day right before bed. My PCa has been manageable using ADT treatments up until now. Here's hoping Xtandi works just as well. I have PSA/testosterone/CBC/Comprehensive metabolic panel blood tests to be done at the end of September.

We'll find out then. Not the complete picture, but hopefully an indication that the Xtandi is doing its job.

My PSA had risen from 6.6 to 8.2 from January to July of this year, despite my being on Lupron, and testosterone went from 93 to 23 over the same time. My urologist (me, too) was very concerned over the PSA continuing to rise despite the testosterone dropping. He immediately requested Xtandi and I received approval for it almost immediately. I got a six-month Lupron depot injection 8-9-21. A few hot flashes from the Lupron hit me over this last weekend, which is why I didn’t start the Xtandi right away.

A nurse from the pharmacy that supplied the Xtandi called me last week to tell about Xtandi side effects. She mentioned hot flashes. I told her I knew all about those from Lupron, Degarelix, etc. We had a good laugh. I mentioned my biggest concern about taking Xtandi was the possibility of having a seizure as a side effect. She said that the only time she’s gotten a report of a seizure due to Xtandi was from a patient who had a history of seizures, so she thought the risk to anyone with no history of seizures (like me) was extremely low. The literature I received with the Xtandi shipment confirmed seizures are a rare side effect.

My urologist often expresses his amazement at how well I’m doing considering my initial diagnosis in 2009: PSA of 89; lymph node involvement, etc.; His telling me surgery was not an option and referring me to a radiation oncologist he hoped might be able to help me.

Onward,

Bill

hewhositsoncushions
Posts: 399
Joined: Mar 2017

Good luck!

Bill91101
Posts: 79
Joined: Apr 2009

Hewho:
Thanks!
I’m over two weeks in and have had no issues with side effects from the Xtandi.
I did get a bad soapy taste in my mouth a couple of times. I believe a side effect is metallic taste? Could have been something else entirely (I don’t eat a lot of soap). Or it might have been me overreacting.
If that’s the worst it gets, fine. No fatigue issues. I’ve got a PSA check coming up in a couple of weeks. Maybe too soon to gauge the effectiveness of the Xtandi.
I’ve got a brother with bad lung cancer. Really worried about him. Any positive thoughts for him would be appreciated.
Good thoughts to all! Never give up.
Bill

Bill91101
Posts: 79
Joined: Apr 2009

Got my PSA results, and it appears as though Xtandi is doing the job!
My PSA was 8.2 on 7-12-21, lab results from blood drawn last Tuesday (10-5-21) show it has dropped to 0.10! This is the lowest my PSA has been in years.
And I notice no extra side effects from the Xtandi. I did have what I suppose was the ‘night sweats’/bad hot flash in the middle of the night a couple of weeks ago. But that was a one-time thing, thankfully. I’m thinking it might have been due to the Lupron 6-month depot I received in August, my second (consecutive) of those. My PSA increased from 6.6 to 8.2 while I was on the previous Lupron shot. My doctor thought it wise to keep hitting the Bandit with everything available.
I think I’ll celebrate with some herbal tea. (I’m on Gabapentin for anxiety and nerve pain, so beer is not on the menu for the time being).
Best wishes to all. Keep fighting,
Bill

VascodaGama's picture
VascodaGama
Posts: 3406
Joined: Nov 2010

Congratulations on the decreasing PSA. Surely ADT is forcing the bandit down to the canvas. I aline with you, not with tea but a glass of wine. 

Hopefully the situation keeps that way for years to come. 

Best

VG 

Subscribe to Comments for "Started Xtandi - here's hoping"